Aa
Aa
A
A
A
Close
Avatar universal

Can you self-treat vilitigo on genital area?

Hi,

I have had an area of vitiligo in my genital area for a number of years (+20years) with no noticeable change to the depigmented area. However, over the past couple of months, have noticed that this area has begun to increase and I am now concerned that this will continue to spread as I am becoming more conscious and anxious regarding this. does anyone have insight as to why is has now started to increase after being stable for a number of years?
I'd like to understand self-treatment options I could administer to manage this......I have read in detail regarding the use and benefits of pseudocatalase cream alongside UVB home phototherapy. I have subsequently ordered the cream and a home phototherapy unit.......does anyone have any views/experience of this treatment regime for vitiligo in the genital area....is it safe, effective and how soon could I expect an improvement?

Many thanks
2 Responses
Avatar universal
Does anyone have any insight on the question about or any other advice they would give....I have begun to self-treat with phototherapy and believe there is a small improved but am concerned about the long-term risks of phototherapy on genital parts e.g cancer?
Also, are skin camouflage creams safe and effective in this area?
Avatar universal
Does anyone have any insight on the question about or any other advice they would give....I have begun to self-treat with phototherapy and believe there is a small improved but am concerned about the long-term risks of phototherapy on genital parts e.g cancer?
Also, are skin camouflage creams safe and effective in this area?
1 Comments
I've self-administered 10-15 does of narrowband UVB phototherapy on my genitals averaging about 15 seconds per dose.i have started to notice a small improvement however I have recently read articles that UVB phototherapy significantly increases the risk of penile cancer.
I have now stopped administering the phototherapy but would really welcome any comments as to whether he doses I have already administered have significantly increased my cancer risk....I am extremely worried....any help/knowledge/comments would be appreciated.
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions